MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a powerflex pro balloon catheter (10mm x 4cm x 135cm) was delivered to the lesion in the left subclavian vein and inflated; however, the device ruptured at 6 atmospheres (atms) during its second inflation.The lesion was described as having repeated severe stenosis.There was no patient injury reported.The device was replaced with a non-cordis balloon catheter of the same size to complete the procedure.Initially, an approach was made from the femoral artery using a non-cordis guiding sheath, a non-cordis guidewire crossed the lesion and a non-cordis balloon catheter was used for initial dilation.The product was not returned for analysis.A product history record (phr) review of lot 17738464 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a severely stenosed vessel.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a powerflex pro balloon catheter (10mm4cm 135) was delivered to the lesion in the left subclavian vein and inflated, however, the device ruptured at 6 atmospheres (atms) during its second inflation.The device was replaced with a non-cordis balloon catheter of the same size to complete the procedure.Initially, an approach was made from the femoral artery using a non-cordis guiding sheath, a non-cordis guidewire crossed the lesion and a non-corids balloon catheter was used for initial dilation.The kesion was described as having repeated severe stenosis.There was no patient injury reported.The device was clinically used and has been discarded, so will not be returned for analysis.

Brand Name
POWERFLEXPRO 10MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8609312
Report Number9616099-2019-02935
Device Sequence Number11262529
Product Code LIT
UDI-Device Identifier20705032060063
UDI-Public20705032060063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4401004X
Device Catalogue Number4401004X
Device Lot Number17738464
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO,SHEATH,CRUISE,ASAHI,NSE,GOODMAN,MUST,BOSSCI